Alert archive / Missouri / Tornado Warnings in 2007
Tornado Warning 43, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Nov 21, 2007, 1:59 PM CST for Ripley County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2007, 1:59 PM CST (19:59 UTC)
- Expired
- Nov 21, 2007, 2:45 PM CST
- In force
- 46 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Ripley County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 21, 12:47 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 211959 TORPAH MOC181-212045- /O.NEW.KPAH.TO.W.0043.071121T1959Z-071121T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 159 PM CST WED NOV 21 2007 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * TORNADO WARNING FOR... RIPLEY COUNTY IN SOUTHEAST MISSOURI * UNTIL 245 PM CST. * AT 158 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES SOUTHWEST OF PINE...MOVING EAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GATEWOOD... TUCKER...BENNETT...PONDER...BRIAR...LEIBIG...POYNOR...BUFFALO CLUB...THE NOOK...DONIPHAN...HILLTOP...OWENMONT...PULASKI... BUDAPEST...FLATWOODS...GLENN...OXLY...TORCH...HEMENWAY AND GAMBURG. NOW IS THE TIME TO IMPLEMENT YOUR TORNADO PLAN OF ACTION. SEEK SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUILDING. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 3681 9064 3653 9063 3652 9113 3679 9111 TIME...MOT...LOC 1959Z 266DEG 36KT 3667 9114 $$
3 follow-up statements
000 WWUS53 KPAH 212017 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 215 PM CST WED NOV 21 2007 MOC181-212045- /O.CON.KPAH.TO.W.0043.000000T0000Z-071121T2045Z/ RIPLEY MO- 215 PM CST WED NOV 21 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR RIPLEY COUNTY IN SOUTHEAST MISSOURI... AT 215 PM CST...WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM APPROACHING WESTERN RIPLEY COUNTY. THE INITIAL STORM THAT PROMPTED THE TORNADO WARNING WAS OVER WEST CENTRAL RIPLEY COUNTY...AND HAD WEAKENED CONSIDERABLY. HOWEVER...THE STORM STILL WEST OF RIPLEY COUNTY IN OREGON COUNTY WILL REACH SOUTHWEST RIPLEY COUNTY BY ABOUT 230 PM. THIS STORM COULD PRODUCE A TORNADO. THE STORMS WERE MOVING EAST AT 35 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUFFALO CLUB...THE NOOK...DONIPHAN...HILLTOP...OWENMONT...PULASKI... BUDAPEST...FLATWOODS...GLENN...OXLY...TORCH...HEMENWAY AND GAMBURG. LAT...LON 3681 9064 3653 9063 3652 9113 3679 9111 TIME...MOT...LOC 2015Z 266DEG 36KT 3668 9094 $$
000
WWUS53 KPAH 212032
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
232 PM CST WED NOV 21 2007
MOC181-212045-
/O.CON.KPAH.TO.W.0043.000000T0000Z-071121T2045Z/
RIPLEY MO-
232 PM CST WED NOV 21 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CST FOR CENTRAL
AND SOUTHWEST RIPLEY COUNTY IN SOUTHEAST MISSOURI...
AT 228 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO APPROACHING
SOUTHWEST RIPLEY COUNTY. THIS STORM WAS LOCATED 4 MILES WEST OF
GATEWOOD...MOVING EAST AT 40 MPH.
SEEK SHELTER INDOORS IN A BASEMENT...OR IN AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUILDING. STAY TUNED TO WEATHER RADIO OR
LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3662 9112 3668 9112 3668 9111 3670 9111
3675 9063 3653 9063 3652 9113
TIME...MOT...LOC 2032Z 260DEG 36KT 3658 9110
$$000
WWUS53 KPAH 212042
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
241 PM CST WED NOV 21 2007
MOC181-212051-
/O.EXP.KPAH.TO.W.0043.000000T0000Z-071121T2045Z/
RIPLEY MO-
241 PM CST WED NOV 21 2007
...THE TORNADO WARNING FOR CENTRAL AND SOUTHWEST RIPLEY COUNTY IN
SOUTHEAST MISSOURI WILL EXPIRE AT 245 PM CST...
RADAR INDICATES THAT THE STORM MAY STILL BE SEVERE...AND CAPABLE
OF PRODUCING HAIL UP TO PENNY SIZE. HOWEVER THE POTENTIAL FOR A
TORNADO WITH THIS STORM HAS DIMINISHED. STAY TUNED FOR ADDITIONAL
WARNING INFORMATION.
LAT...LON 3662 9112 3668 9112 3668 9111 3670 9111
3675 9063 3653 9063 3652 9113
TIME...MOT...LOC 2041Z 260DEG 36KT 3659 9099
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Nov 21, 1:47 PM CST, 12 minutes earlier.
Area forecast discussion, Nov 21, 1:47 PM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 147 PM CST WED NOV 21 2007 .DISCUSSION... THE WEATHER PATTERN WILL DRASTICALLY CHANGE OVER THE NEXT 24 HRS OR SO OVER THE QUAD STATE REGION. SOME VERY COLD AIR IN PLACE OVER THE NORTHERN PLAINS...WITH THE TEMPERATURE IN NORTHEAST NORTH DAKOTA AND NORTHWEST MINNESOTA AROUND 18 DEGREES FAHRENHEIT AT NOON TODAY. SO TEMPERATURES THIS MORNING IN THE MID 60S WILL BE A DISTANT MEMORY AS TEMPERATURES TOMORROW MORNING WILL BE SOME 20 TO 30 DEGREES COLDER. COLD FRONT CURRENTLY JUST ENTERING THE COUNTY WARNING AREA. LINE OF CONVECTION FIRING UP ALONG COLD FRONT EARLY THIS AFTERNOON. SPC JUST ISSUED TORNADO WATCH NUMBER 734 FOR SOUTHEAST MISSOURI AND A SMALL PORTION OF SOUTHERN ILLINOIS. THE FRONT WILL CONTINUE TO PASS ON THROUGH THE AREA THIS EVENING...BRINGING SHOWERS AND STORMS WITH IT. THE ASSOCIATED UPPER LEVEL TROUGH OF LOW PRESSURE WILL IMPINGE ON THE AREA AS WELL DURING THE EVENING HOURS. BOTH THE 12Z NAM AND GFS INDICATE SOMEWHAT OF A DRY SLOT POKING INTO THE WESTERN SECTIONS OF THE AREA DURING THE EARLY EVENING...SO THE BEST CHANCES FOR ANY PRECIPITATION SHOULD REMAIN IN THE EAST. COLD AIR BEGINS TO INFILTRATE THE AREA STARTING BY 06Z THURSDAY. CRITICAL THICKNESS VALUES FOR WINTRY PRECIPITATION BECOME EVIDENT BY THAT TIME AS WELL. HOWEVER THE FORECAST UPPER AIR SOUNDINGS SHOW THE CLOUD BEARING LAYER ABOVE 0 DEG CELSIUS. BUT BY 12Z...MOST OF THE CLOUD BEARING (MOISTURE) LAYER IS BELOW 0 DEG CELSIUS BUT THERE IS A GOOD 2000 TO 2500 FT OF ABOVE FREEZING AIR FOR ANY SNOWFLAKE TO MELT IN. SO FOR THE 06Z-12Z THURSDAY TIME PERIOD...WILL INDICATE THE POSSIBILITY OF SOME LIGHT RAIN/DRIZZLE OR FLURRIES ACROSS A GOOD PART OF THE AREA...MAINLY ALONG AND NORTH OF THE OHIO RIVER. TO THE SOUTH OF THE RIVER...A CHANCE FOR SOME LINGERING RAIN SHOWERS REMAINS. ON THANKSGIVING DAY...THE UPPER TROUGH WILL BE POSITIONED OVER OUR AREA...MAKING FOR A MOSTLY CLOUDY DAY. COULD SEE A FEW FLURRIES IN THE WABASH VALLEY OF SOUTHERN ILLINOIS AND INTO SOUTHWEST INDIANA EARLY IN THE MORNING. THE 12Z GFS EVEN PAINTS A FEW HUNDREDTHS OF PRECIP NEARBY. IT WILL BE MUCH DIFFERENT TEMPERATURE-WISE THEN TODAY...WITH HIGHS ONLY REACHING THE 40S. AS MENTIONED EARLIER...THE COLD AIR WILL BEGIN MOVING INTO THE AREA OVERNIGHT TONIGHT AND CONTINUE TO DO SO ON THURSDAY. BY THURSDAY LATE NIGHT...H85 TEMPS WILL BOTTOM OUT NEAR -10 TO -11 DEG C IN THE NORTH...AND -6 TO -7 DEG C IN THE SOUTH. THIS WILL MAKE FOR A VERY CHILLY FRIDAY MORNING. AS THE UPPER TROUGH MOVES EAST OF THE AREA DURING THE DAY ON FRIDAY...SURFACE HIGH PRESSURE WILL BEGIN TO ESTABLISH ITSELF OVER THE REGION...MAKING FOR A MUCH MORE SUNNY DAY FOR MOST AREAS. H85 TEMPERATURES WILL ALSO BE GRADUALLY RISING A FEW DEGREES THROUGHOUT THE DAY...SO SATURDAY MORNINGS LOWS WILL NOT BE AS COLD AS FRIDAY MORNING. MOISTURE STARTS TO STREAM BACK INTO THE AREA BY SATURDAY AHEAD OF ANOTHER UPPER LEVEL WEATHER SYSTEM WHICH IS FORECAST TO MOVE TOWARD THE AREA. AS IT DOES...THE SYSTEM SPLITS INTO TWO DIFFERENT SYSTEMS...WITH A TROUGH TO THE NORTH AND A CLOSED LOW OVER MEXICO. QUITE A BIT OF UNCERTAINTY EXISTS WITH RESPECT TO THE EVOLUTION OF THE SOUTHERN STREAM PATTERN LATE IN THE WEEKEND AND INTO MONDAY. THE 12Z GFS IS LOOKING MORE LIKE THE ECMWF FROM 00Z WITH A FARTHER NORTH TRACK OF THE UPPER TROF/LOW AND ACCOMPANYING SFC LOW FROM TEXAS SUNDAY TO THE MID MISSISSIPPI VALLEY REGION MIDDAY MONDAY. PREVIOUS RUNS OF THE GFS AS WELL AS THE CURRENT HPC DEPICTION SUGGESTED MOST OF THE ACTION WOULD STAY FURTHER TO THE SOUTH...WITH ONLY LIMITED POPS ACROSS OUR NORTHERN COUNTIES...AND HIGHER CHANCE POPS SOUTH. WILL NOT JUMP ON BOARD TOTALLY WITH THE LATEST ECMWF/GFS...BUT MAY TREND THE FORECAST IN THAT DIRECTION JUST A TAD...AND NARROW THE WINDOW OF OPPORTUNITY AS WELL. WILL CONTINUE WITH A DRY FORECAST TUESDAY AND BEYOND WITH HIGH PRESSURE FORECAST TO TAKE CONTROL. NOT READY TO LATCH ON TO PRECIP CHANCE IN DAY 7 AT THIS TIME. BUT A SYSTEM FORECAST TO MOVE ACROSS THE NORTHERN TIER OF STATES BEARS WATCHING. && .AVIATION... SCT CONVECTIVE CHC WILL CONTINUE AT KPAH AND KCGI THIS AFTERNOON WITH GUSTY SOUTH WINDS...AND CIGS MVFR OCCASIONALLY SCT OUT TO VFR. GREATER LIKELIHOOD OF CONVECTION THROUGH 20Z AT KEVV AND KOWB. THEN COVERAGE WILL DECREASE THERE AS WELL. STRONG COLD FRONT POISED TO MOVE THROUGH BETWEEN 00Z AND 02Z...WITH A SHARP WIND SHIFT FROM SSW TO NW EXPECTED. GUSTS 25 TO 30 KT GUSTS APPEAR POSSIBLE. WILL KEEP LOW MVFR OR BRIEF IFR CIGS GOING IN THE WAKE OF THE FRONT ALONG WITH A VERY LIGHT PRECIP POSSIBILITY. LAST 6 HRS OF TAF PERIOD WILL SHOW A VERY GRADUAL IMPROVEMENT IN CIGS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && CW/CN
Hazardous weather outlook, Nov 21, 11:05 AM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1105 AM CST WED NOV 21 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1105 AM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING ACROSS THE FOUR STATE AREA. ISOLATED SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ALONG AND IN ADVANCE OF A STRONG COLD FRONT...FORECAST TO REACH THE OHIO RIVER BY 6 PM. INCREASING INSTABILITY AND WIND SHEAR WILL RAISE THE LIKELIHOOD OF ISOLATED SEVERE STORMS CAPABLE OF LARGE HAIL...STRONG WINDS AND PERHAPS A TORNADO OR TWO. THE THREAT FOR SEVERE STORMS SHOULD END QUICKLY EARLY THIS EVENING WITH THE PASSAGE OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON THROUGH EARLY THIS EVENING.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 1:20 PM CST | Severe Thunderstorm Warning | PAH | Carter | 40 min |
| Nov 21, 2:45 PM CST | Severe Thunderstorm Warning | PAH | Ripley | 45 min |
Nearby
Tornado Warnings in Missouri, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.